Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 4, 2016, 4:14 PM CDT for Sauk County, Wisconsin. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 4, 2016, 5:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sauk County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WUUS53 KMKX 042114
SVRMKX
WIC111-042230-
/O.NEW.KMKX.SV.W.0069.160804T2114Z-160804T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 PM CDT THU AUG 4 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 530 PM CDT
* AT 413 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF TOMAH TO NEAR LA FARGE...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 330PM...60 MPH WIND WAS
REPORTED NEAR LA CROSSE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...NORTH FREEDOM...
LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON...
LIME RIDGE AND HILL POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4364 8979 4361 8979 4333 8991 4341 9019
4355 9019 4356 9020 4355 9021 4356 9031
4364 9031
TIME...MOT...LOC 2113Z 282DEG 31KT 4384 9049 4361 9059
HAIL...<.75IN
WIND...60MPH
$$
HALBACH3 follow-up statements
360
WWUS53 KMKX 042132
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
432 PM CDT THU AUG 4 2016
WIC111-042230-
/O.CON.KMKX.SV.W.0069.000000T0000Z-160804T2230Z/
SAUK WI-
432 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN SAUK COUNTY...
AT 430 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ELROY TO 6 MILES SOUTHWEST OF
HILLSBORO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 330PM...60 MPH WIND WAS
REPORTED NEAR LA CROSSE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...NORTH FREEDOM...
LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON...
LIME RIDGE AND HILL POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4364 8979 4361 8979 4333 8991 4341 9019
4355 9019 4356 9020 4355 9021 4356 9031
4364 9031
TIME...MOT...LOC 2130Z 282DEG 31KT 4382 9034 4359 9044
HAIL...<.75IN
WIND...60MPH
$$
JTS062
WWUS53 KMKX 042153
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT THU AUG 4 2016
WIC111-042230-
/O.CON.KMKX.SV.W.0069.000000T0000Z-160804T2230Z/
SAUK WI-
453 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN SAUK COUNTY...
AT 452 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAUSTON TO 6 MILES SOUTH OF WONEWOC...MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...NORTH FREEDOM...
LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON AND LIME RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4364 8979 4361 8979 4340 8989 4344 9019
4355 9019 4356 9020 4355 9021 4356 9031
4364 9031
TIME...MOT...LOC 2152Z 282DEG 31KT 4379 9016 4356 9026
HAIL...<.75IN
WIND...60MPH
$$
JTS078
WWUS53 KMKX 042208
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 PM CDT THU AUG 4 2016
WIC111-042230-
/O.CON.KMKX.SV.W.0069.000000T0000Z-160804T2230Z/
SAUK WI-
508 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN SAUK COUNTY...
AT 507 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAUSTON TO NEAR REEDSBURG...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...LA VALLE...
ROCK SPRINGS AND IRONTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4364 8979 4361 8979 4345 8988 4349 9019
4355 9019 4358 9017 4360 9016 4364 9016
TIME...MOT...LOC 2207Z 282DEG 31KT 4376 8998 4353 9008
HAIL...<.75IN
WIND...60MPH
$$
JTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:35 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 335 PM CDT THU AUG 4 2016 .TONIGHT AND FRIDAY... Forecast confidence is medium. The line of thunderstorms over NW WI this morning tracked straight east across northern and central WI early this afternoon. The south edge of the line clipped northern Marquette, Green Lake, Fond du Lac, and Sheboygan counties and produced brief gusty winds and heavy downpours, nothing severe. The latest couple of runs from the HRRR and experimental HRRR models are showing reasonable scenarios for storm evolution for the rest of this evening. The thunderstorms currently near La Crosse as of 330 pm have a chance of maintaining their strength southeastward into south central WI as they track along the CAPE gradient with favorable bulk shear. They should arrive in south central wi between 6 and 7 pm if they hold together. The main cold frontal boundary is still back in south central MN. This will track east through southern WI later this evening. If no thunderstorms make it across our area before this main front, then there will be a chance of severe storms with the front. If storms hit ahead of the front, then the front should slide through without the risk for severe. .SATURDAY THROUGH MONDAY...Forecast confidence is high. This should be a near perfect stretch of weather as high pressure takes charge. Highs will hover in the lower 80s with lows in the upper 50s to lower 60s. Expect lots of sunshine with winds generally less than 10 mph. .TUESDAY AND BEYOND...Forecast confidence is medium. We transition out of a quiet and slightly cooler northwest flow into a much more active looking and warmer zonal flow with plenty of embedded short waves rolling through. We see our first wave of pattern transition warm and moist air advection Monday night into Tuesday that could bring us some showers and storms. There is some indication that we could be dry on Wednesday, with chances returning with the next mid level short wave Wednesday night into Thursday. Given the pattern, this kind of precise timing is difficult this far out. Highs will likely climb back into the mid and possibly upper 80s with higher dewpoints and an uncomfortable heat index returning. && .AVIATION/00Z TAFS/... There is a chance for thunderstorms ahead of a cold front in southern WI this evening. Keep an eye out for updates on timing of thunderstorms. Some storms could be severe with strong winds and heavy rain. && .MARINE... Gusty south winds are expected through this evening. Broken lines of thunderstorms are expected through the overnight hours as a cold front crosses southern WI and eventually southern Lake Michigan. Look for northwest winds late tonight and Friday in the wake of the front. Winds and waves will remain below small craft advisory levels through the weekend. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TONIGHT/Friday AND AVIATION/MARINE...MRC Friday NIGHT THROUGH Thursday...Davis
Hazardous weather outlook, Aug 4, 3:22 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CDT THU AUG 4 2016 WIZ046-047-051-052-056>060-062>072-052030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 322 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF A LINE STRETCHING FROM MEQUON TO JANESVILLE. THE STORMS SHOULD BE WEAKENING AS THEY APPROACH FAR SOUTHEAST WISCONSIN...SO THE RISK OF SEVERE STORMS IS LOWER THERE. HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE LOCALIZED STREET FLOODING OVER SOUTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY AS A SERIES OF WEAK WEATHER SYSTEMS MOVE THROUGH THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-052030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 322 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH MEQUON. THE STORMS SHOULD BE WEAKENING AS THEY APPROACH FAR SOUTHEAST WISCONSIN...SO THE RISK OF SEVERE STORMS IS LOWER FROM ABOUT MILWAUKEE ON SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS NEXT MONDAY NIGHT THROUGH WEDNESDAY AS A SERIES OF WEAK WEATHER SYSTEMS MOVE THROUGH THE UPPER MIDWEST. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 4, 2:03 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CDT THU AUG 4 2016
WIZ046-047-042000-
GREEN LAKE-MARQUETTE-
203 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN LAKE AND NORTHERN
MARQUETTE COUNTIES...
AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAUTOMA...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BERLIN...WESTFIELD...PRINCETON...GREEN LAKE...LAWRENCE...NESHKORO...
SPRINGFIELD CORNERS AND HARRISVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4398 8889 4393 8888 4382 8889 4384 8960
4398 8950
TIME...MOT...LOC 1902Z 269DEG 48KT 4398 8926
JTSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:03 PM CDT | Special Weather Statement | MKX | Marquette | 57 min |
| Aug 4, 5:04 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 44 min |
| Aug 4, 5:58 PM CDT | Special Weather Statement | MKX | Iowa | 47 min |
| Aug 4, 6:10 PM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette | 2 hr |
| Aug 4, 6:16 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 44 min |
| Aug 4, 6:55 PM CDT | Special Weather Statement | MKX | Green | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.